MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that after attaching the tip, the oscillation of the blade was sensed when the device was rotated.After that, the blade was broken when the device was rotated continuously.There was nothing dropped into the patient's body.There was no known patient impact.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley and continued to the second valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 2nd proximal valley while moving in a cw direction which resulted in the observed break.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow up, it was confirmed that during an endoscopic sinus surgery the tip of the blade was broken.This was the initial use the blade.A back up device was used therefore there was no procedure delay as a result of this event.The hcp noted that the device was used properly per the product manual.There was no patient impact.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8186152
Report Number1045254-2018-00723
Device Sequence Number1850427
Product Code EQJ
UDI-Device Identifier00885074079530
UDI-Public00885074079530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG2LLDC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1